MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 75175-83
Medical Device Problem Codes Unable to Obtain Readings (1516); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hyperglycemia (1905); Loss of consciousness (2418)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer's husband reported being unable to test due to receiving an error 7 on the display of his wife's adc blood glucose meter.Customer experienced loss of consciousness due to hyperglycemia and received unspecified third party treatment.No further information was provided as the caller refused to continue troubleshooting.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
No product has been returned and an extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specifications.The dhrs (device history review) for the fs precision neo meter and precision strips were reviewed.The dhrs showed the fs precision neo meter and precision strips passed all tests prior to release.Retain testing was performed and all units performed within specification.If the product is returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION NEO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10816351
Report Number2954323-2020-10200
Device Sequence Number14474781
Product Code NBW
UDI-Device Identifier00093815715795
UDI-Public00093815715795
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Model Number75175-83
Device Catalogue Number71579
Device Lot Number4500182285
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;